# SDR AWXA200300721

- Difficulty date: June 20, 2003
- Submitted: June 23, 2003
- Operation: Air carrier
- Aircraft: N184AW
- Make and model: Boeing 737277
- Aircraft serial: 22651
- Aircraft time: 62,049 hours, 50,407 cycles
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Condition: Failed
- Location: Hydraulic Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON DEPARTURE, LOST A-SYSTEM HYDRAULIC PRESSURE, TURNED BACK  AND LANDED WITHOUT FURTHER EVENT. AIRCRAFT TOWED BACK TO GATE. MAINTENANCE FOUND THE NR 1 ENGINE DRIVEN HYDRAULIC PUMP HAD FAILED, REMOVED AND REPLACED PUMP. A-SYSTEM HYDRAULICS FLUSHED, OPERATIONAL CHECK WAS GOOD. VENDOR TEARDOWN OF ENGINE DRIVEN HYDRAULIC PUMP S/N 183862 CONFIRMED FAILURE OF UNIT. THRUST BEARING FAILED ON INTERNAL DRIVE SHAFT CAUSING DAMAGE TO THE CYLINDER BLOCK BEARING. PISTON SHOES WERE ALSO FOUND WORN BEYOND LIMITS. REPLACED O-RINGS, BACK-UP SEALS, BEARINGS, PISTON SHOE ASSEMBLIES, STROKING PISTON, INTERNAL & EXTERNAL DRIVE SHAFT, THRUST BEARING RETAINER, ROTATING GROUP ASSEMBLY, AND CYLINDER BLOCK. UNIT WAS BENCH TESTED IAW CMM
